Thunderstorm Wind, Lebanon
- When
- August 10, 12:00 PM EST
- Where
- Lebanon County, Lebanon
- Measured
- 50 kt (58 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.333, -76.417
Trees were reported down in Lebanon.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Aug 10, 9:10 AM EST, 2 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1010 AM EDT FRI AUG 10 2001 RAIN COOLED AIR BEHIND SHRAS IS MOVG INTO CTP ATTM. THERE IS... HOWEVER...AN EXPANDING AREA OF CLEARING AHEAD OF THE FRONT ACROSS NW PA. THIS WILL REHEAT THE AIR MASS OVER CTP AND COULD RESULT IN STRONG TO SEVERE TSRA DEVELOPING AGAIN EARLY THIS AFTN. WE ARE OUTLOOKED FOR SEVERE ALREADY AND WILL UPDATE THE STATEMENT LATER THIS AM. WE HAVE HAD 2 SFC MAPS ANALYZED ALREADY THIS AM...ONE AT 12Z AND A MESO ANALYSIS AT 13Z. DURG THE HOUR BETWEEN THE 2 IT APPRS THAT THE FRONT HAS PASSED BUF. THE DEWPT HAS DROPPED 4F AND THE WIND HAS PICKED UP FROM THE NW. KEEP IT COMING THERE IS A WEAK LOW OVER IND AT 12Z. THIS COULD BE THE REMNANTS OF BARRY. THIS IS INDUCING A WAVE ALG THE FRONT WHICH IS SLOWING THE SOUTHWARD PROGRESS OF THE FRONT. AS THE FRONT LINES UP WITH THE UL FLOW LATER TODAY AND TONIGHT IT WILL SLOW EVEN FURTHER. HOW FAR SOUTH THE ACTUAL DEWPT DROP GETS IS THE BIG QUESTION FROM A COMFORT POINT OF VIEW. FROM A RAIN STANDPOINT...THE JET SCREAMING ACROSS NY AND NEW ENG IS FAR MORE IMPORTANT. ONCE THE SUN HEATS THE LOWER TROP AGAIN DURG THE MIDDAY AND AFTN A WEDGE TYPE OF TSRA LINE SHUD DEV OVER CTP AND MOVE ENE. THERE MAY BE A LOT OF BACK BUILDING AND THE SUSQ VAL INTO SCHUYLKILL COUNTY MAY HAVE SOME MORE VERY HEAVY RAIN. WILL HOLD OFF ON ANY FFA UNTIL WE SEE THE AFTN CONVECTION STARTING TO DEVELOP...AND WE HAVE A BETTER FEEL AS TO THE TYPE. .CTP...SPS FOR SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY FOR THE ENTIRE CWFA. HEAD
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-102115- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1113 AM EDT FRI AUG 10 2001 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF CENTRAL PENNSYLVANIA THIS AFTERNOON INTO EARLY THIS EVENING... A STRONG COLD FRONT JUST ENTERING ERIE COUNTY AT MIDDAY WILL CROSS THE NORTHWEST COUNTIES OF PENNSYLVANIA EARLY THIS AFTERNOON. THE FRONT WILL REACH THE SOUTHERN BORDER OF THE COMMONWEALTH LATE TONIGHT. THE AIRMASS AHEAD OF THE FRONT IS EXTREMELY WARM AND HUMID. THIS WILL SERVE AS FUEL FOR THE THUNDERSTORMS...WHICH WILL INTENSIFY AND BECOME MORE NUMEROUS ACROSS THE REGION AFTER 1 PM. THE BEST CHANCE OF THUNDERSTORMS WILL BE EARLY THIS AFTERNOON IN THE WARREN AND BRADFORD AREA. FURTHER SOUTH AND EAST...THUNDERSOTRMS ARE LIKELY THROUGH MID AFTERNOON FROM CLEARFIELD TO STATE COLLEGE TO WELLSBORO. THUNDERSTORMS WILL LINGER INTO THE EVENING OVER THE LOWER SUSQUEHANNA VALLEY. KEEP A WATCHFUL EYE ON THE SKY FOR THE THREAT OF SEVERE WEATHER...ESPECIALLY IF YOU PLAN TO BE OUTDOORS IN RURAL AREAS. SINCE MID LEVELS OF THE ATMOSPHERE ARE VERY WARM...THE PRIMARY THREAT FROM THE THUNDERSTORMS WONT BE SEEN IN THE FORM OF HAIL BUT RATHER WILL COME IN THE FORM OF DAMAGING WIND GUSTS...FREQUENT LIGHTNING AND LOCALLY TORRENTIAL RAINS. ALTHOUGH TEMPERATURES WILL CLIMB TO AROUND 90 IN THE LOWER AND MIDDLE SUSQUEHANNA VALLEY THIS AFTERNOON...THE HEAT INDEX WILL LIKELY TOP OUT AROUND 100. WHILE UNCOMFORTABLE...HEAT INDEX VALUES BELOW 105 DEGREES ARE GENERALLY NOT DANGEROUS AND ARE MUCH LOWER THAN WE HAVE SEEN FOR THE PAST THREE DAYS. KEEP TUNED TO YOUR FAVORITE SOURCE OF NATIONAL WEATHER SERVICE INFORMATION THIS AFTERNOON ON EITHER NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS FOR THE LATEST WEATHER INFORMATION THROUGHOUT THE DAY. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT WWW.NWS.NOAA.GOV/ER/CTP HEAD
PAZ036-056>059-063>066-102345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1245 PM EDT FRI AUG 10 2001 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF SOUTH CENTRAL PENNSYLVANIA UNTIL 800 PM EDT... THE SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE FOLLOWING COUNTIES: ADAMS...CUMBERLAND...DAUPHIN...FRANKLIN...LANCASTER...LEBANON... PERRY...SCHUYLKILL...AND YORK SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER SOUTHERN PENNSYLVANIA EARLY THIS AFTERNOON. THESE THUNDERSTORMS HAVE THE POTENTIAL TO BECOME SEVERE LATER THIS AFTERNOON AND INTO EARLY EVENING HOURS STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT WWW.NWS.NOAA.GOV/ER/CTP ONDREJIK
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Trees were reported down in Lebanon.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2001Every state in 2001This day in weather historyWarnings in Pennsylvania, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5260647.